Alert archive / Michigan / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 9, NWS Detroit, MI

April 25, 2009Genesee County, Oakland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Apr 25, 2009, 5:59 PM EDT for Genesee County, Oakland County, Michigan. It was in force for 68 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2009, 5:59 PM EDT (21:59 UTC)
Expired
Apr 25, 2009, 7:07 PM EDT
In force
68 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

Counties Genesee County, MI, Oakland County, MI

The radar

The Detroit radar (KDTX), 7 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 6:50 PM EDTHAIL 1Farmington Hills, MI
Apr 25, 6:55 PM EDTHAIL 0.75Southfield, MIPENNY SIZED HAIL AT 12 MILE AND SOUTHFIELD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:39 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 252159
SVRDTX
MIC049-125-252330-
/O.NEW.KDTX.SV.W.0009.090425T2159Z-090425T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
559 PM EDT SAT APR 25 2009

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GENESEE COUNTY IN SOUTHEAST MICHIGAN
  OAKLAND COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 730 PM EDT

* AT 557 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS
  IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM FOWLERVILLE TO 6 MILES WEST OF CHELSEA...AND WERE
  MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FENTON BY 620 PM...
  HOLLY BY 625 PM...
  MILFORD BY 630 PM...
  ORTONVILLE BY 640 PM...
  WEST BLOOMFIELD BY 645 PM...
  OXFORD BY 650 PM...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WEST BLOOMFIELD...    TROY...               SWARTZ CREEK...
  SOUTHFIELD...         SOUTH LYON...         ROYAL OAK...
  ROCHESTER...          PONTIAC...            OXFORD...
  OTISVILLE...          ORTONVILLE...         NOVI...
  MOUNT MORRIS...       MONTROSE...           MILFORD...
  LINDEN...             LENNON...             HOLLY...
  GRAND BLANC...        GOODRICH...           GAINES...
  FLUSHING...           FLINT...              FENTON...
  DAVISON...            CLIO...               CLARKSTON...
  BURTON...             BIRMINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4244 8367 4278 8369 4278 8392 4322 8392
      4323 8347 4289 8346 4289 8310 4245 8308
      4245 8309
TIME...MOT...LOC 2159Z 258DEG 43KT 4268 8405 4233 8411

$$

KURIMSKI/BT
3 follow-up statements
000 
WWUS53 KDTX 252218
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
618 PM EDT SAT APR 25 2009

MIC049-125-252330-
/O.CON.KDTX.SV.W.0009.000000T0000Z-090425T2330Z/
GENESEE MI-OAKLAND MI-
618 PM EDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR OAKLAND AND GENESEE COUNTIES...

AT 618 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 70 MPH....AND MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROSE CENTER BY 625 PM...
  GRAND BLANC BY 630 PM...
  WOLVERINE LAKE BY 635 PM...
  WEST BLOOMFIELD BY 640 PM...
  SYLVAN LAKE BY 645 PM...
  FRANKLIN BY 650 PM...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WEST BLOOMFIELD...    TROY...               SWARTZ CREEK...
  SOUTHFIELD...         SOUTH LYON...         ROYAL OAK...
  ROCHESTER...          PONTIAC...            OXFORD...
  OTISVILLE...          ORTONVILLE...         NOVI...
  MOUNT MORRIS...       MONTROSE...           MILFORD...
  LINDEN...             HOLLY...              GRAND BLANC...
  GOODRICH...           GAINES...             FLUSHING...
  FLINT...              FENTON...             DAVISON...
  CLIO...               CLARKSTON...          BURTON...
  BIRMINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

&&

LAT...LON 4244 8367 4278 8369 4278 8392 4322 8392
      4323 8347 4289 8346 4289 8310 4245 8308
      4245 8309
TIME...MOT...LOC 2218Z 256DEG 45KT 4289 8380 4267 8371
          4237 8382

$$

KURIMSKI/BT
000 
WWUS53 KDTX 252243
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
643 PM EDT SAT APR 25 2009

MIC049-125-252330-
/O.CON.KDTX.SV.W.0009.000000T0000Z-090425T2330Z/
GENESEE MI-OAKLAND MI-
643 PM EDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR OAKLAND AND GENESEE COUNTIES...

AT 641 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH....AND MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCHESTER HILLS BY 650 PM...
  OAK PARK BY 655 PM...
  MADISON HEIGHTS BY 700 PM...

A SECOND CLUSTER OF STORMS WAS LOCATED IN NORTHEAST SHIAWASSEE 
COUNTY ALSO MOVING EAST AT 45 MPH. WIND GUSTS NEAR 60 MPH WILL BE 
POSSIBLE WITH THESE STORMS. 

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WEST BLOOMFIELD...    TROY...               SWARTZ CREEK...
  SOUTHFIELD...         SOUTH LYON...         ROYAL OAK...
  ROCHESTER...          PONTIAC...            OXFORD...
  OTISVILLE...          ORTONVILLE...         NOVI...
  MOUNT MORRIS...       MONTROSE...           MILFORD...
  LINDEN...             HOLLY...              GRAND BLANC...
  GOODRICH...           GAINES...             FLUSHING...
  FLINT...              FENTON...             DAVISON...
  CLIO...               CLARKSTON...          BURTON...
  BIRMINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4244 8367 4278 8369 4278 8392 4322 8392
      4323 8347 4289 8346 4289 8310 4245 8308
      4245 8309
TIME...MOT...LOC 2243Z 255DEG 43KT 4289 8334 4272 8326
          4243 8338

$$

KURIMSKI/BT
000 
WWUS53 KDTX 252307
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
707 PM EDT SAT APR 25 2009

MIC049-125-252317-
/O.CAN.KDTX.SV.W.0009.000000T0000Z-090425T2330Z/
GENESEE MI-OAKLAND MI-
707 PM EDT SAT APR 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR OAKLAND AND GENESEE COUNTIES
IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. 

LAT...LON 4244 8367 4278 8369 4278 8392 4322 8392
      4323 8347 4289 8346 4289 8310 4245 8308
      4245 8309
TIME...MOT...LOC 2307Z 255DEG 43KT 4296 8297 4279 8289
          4250 8301

$$

KURIMSKI/BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:14 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 25, 4:14 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
414 PM EDT SAT APR 25 2009

.SHORT TERM...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 182 HAS BEEN ISSUED AS A REPLACEMENT...AND
WILL BE IN EFFECT UNTIL 10 PM. THE AWFULLY IMPRESSIVE SURFACE COLD
FRONT...WITH A TEMPERATURE GRADIENT OF ROUGHLY 25 DEGREES...WILL
SLIDE SOUTHWARD THIS EVENING/TONIGHT ARRIVE OVER THE DETROIT METRO
AREA BY TOMORROW MORNING. THIS SOUTHWARD PROGRESSION OF THE LINEAR
FORCING CALLS FOR THE ADDITION OF LENAWEE/MONROE COUNTIES IN THE NEW
WATCH. IT IS A TOUGH CALL IN REGARDS TO THE EXTENT OF THE SEVERE
POTENTIAL MOVING FORWARD AS THE LOW LEVEL ATMOSPHERE ACROSS MUCH OF
THE FORECAST AREA HAS BEEN WORKED OVER. WITH THE DEVELOPED
UNIDIRECTIONAL SOUTHWESTERLY FLOW REGIME...STEEP LAPSE RATES OF THE
ELEVATED MIXED LAYER WILL CONTINUE TO STREAM INTO SOUTHEASTERN
MICHIGAN PROVIDING MUCH NEEDED ENERGY. A MIXED ENVIRONMENT IS IN
PLACE ACROSS SOUTHWESTERN LOWER MICHIGAN/NORTHERN INDIANA...WHICH
WILL SUPPORT THE CONTINUED STORM ORGANIZATION OF LINES AND BOWING
SEGMENTS. DAMAGING WIND GUSTS OF UP TO 70 MPH REMAIN POSSIBLE INTO
THE EVENING. THE CONVECTION CONTINUES TO FIRE ALONG AND AHEAD OF
THE COLD FRONT FROM SAGINAW BAY CLEAR BACK TO CHICAGO...WHICH WILL
TRACK IN DURING THE 22-02Z TIMEFRAME. PERIODS OF SHOWERS AND
THUNDERSTORMS WILL IMPACT THE REGION DURING THE OVERNIGHT. SEVERE
THUNDERSTORMS ARE NOT EXPECTED LATE TONIGHT BUT WILL MONITOR FOR
HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING.

&&

.LONG TERM...TONIGHT THROUGH FRIDAY

THE COLD FRONT HELPING TRIGGER TODAYS CONVECTION IS FORECAST TO
EXTEND ALONG THE SOUTHERN MICHIGAN BORDER BY 12Z SUNDAY. EXPECT
RESIDUAL SHOWERS AND SCATTERED THUNDERSTORMS TO BE ONGOING SUN
MORNING TO THE NORTH OF THE SURFACE BOUNDARY AS STRONG LOW LEVEL
INFLOW CREATES PERSISTENT MOISTURE CONVERGENCE ALONG THE 925-850MB
FRONTAL BOUNDARY DRAPED ACROSS THE NORTHERN AND CENTRAL GREAT LAKES.
THE RATHER ROBUST MID LEVEL WAVE NOW OVER THE GREAT BASIN ON THE
LATEST WATER VAPOR IMAGE IS FORECAST TO LIFT INTO THE NORTHERN
PLAINS ON SUN. AN ASSOCIATED SURFACE LOW WILL TRACK INTO THE UPPER
MISSISSIPPI VALLEY. THIS LOW ALONG WITH STRONG SOUTHERLY LOW LEVEL
FLOW ACROSS THE OHIO VALLEY AND BUILDING MID LEVEL HEIGHTS ACROSS
THE MID ATLANTIC WILL SEND THE FRONT NORTH AS A WARM FRONT DURING
THE COURSE OF THE DAY. THE BETTER 925-850MB MOISTURE
CONVERGENCE/FRONTAL FORCING WILL LIFT NORTH OF THE AREA DURING THE
AFTERNOON. WHILE THE LARGER-SCALE FORCING WILL RESIDE TO THE NORTH
AND NORTHWEST OF THE AREA...CONVERGENCE ALONG THE SURFACE FRONT WILL
WARRANT MAINTAINING A CHANCE OF CONVECTION INTO THE AFTERNOON.
MODELS CONTINUE TO INDICATE A NARROW RIBBON OF MODERATE INSTABILITY
ALONG THE BOUNDARY. GIVEN THE STRONG BAROCLINICITY PRESENT ALONG THE
BOUNDARY...THERE WILL BE A RISK OF LOW TOPPED SUPERCELLS ALONG THE
FRONT AS IT LIFTS NORTH.

MODEL SOUNDINGS INDICATE A SHALLOW YET VERY STRONG POST FRONTAL
INVERSION. WITH THE NORTHEAST SURFACE WINDS OFF LAKE
HURON...TEMPERATURES ACROSS MUCH OF THE FORECAST AREA WILL BE IN THE
40S AND 50S SUN MORNING. DAYTIME HEATING SOUTH OF THE FRONT SHOULD
HOWEVER BOOST TEMPS TO NEAR 80. THIS WARM AIR WILL OVERSPREAD THE
AREA FROM SOUTH TO NORTH DURING THE AFTERNOON AND EVENING WITH THE
PASSAGE OF THE FRONT...CREATING A VERY NOTICEABLE INCREASE IN TEMPS.

SOUTHERN MICHIGAN WILL BE WELL WITHIN THE WARM SECTOR BY MONDAY.
DAYTIME SUNSHINE AND DEEP MIXING WILL CREATE ANOTHER WARM AND BREEZY
DAY. MID LEVEL SHORT WAVE ENERGY WILL TRAVERSE NORTHERN ONTARIO
MON/MON NIGHT...SUPPRESSING THE UPPER LEVEL RIDGE OVER THE MID
ATLANTIC AND DRIVING A COLD FRONT ACROSS LOWER MICHIGAN. THE 12Z
MODEL SUITE CONTINUE TO SUGGEST A TIMING ON THE FRONT ACROSS SE MI
MONDAY NIGHT TO EARLY TUESDAY. AMPLE DEEP LAYER MOISTURE ALONG THE
FRONT COUPLED WITH SOME MID LEVEL FRONTOGENSIS WITHIN THE ENTRANCE
REGION OF THE UPPER JET WILL WARRANT INCREASING POPS TO LIKELY MON
NIGHT. EXPECT SOME PRECIP WILL LINGER INTO TUESDAY BEFORE POST
FRONTAL DRY AIR OVERSPREADS SE MI.

STRONG CANADIAN HIGH PRESSURE BUILDING INTO THE NORTHERN GREAT LAKES
IN THE WAKE OF THE COLD FRONT WILL CONTINUE TO PROVIDE COOL AND DRY
CONDITIONS DURING THE MID WEEK PERIOD. THE MEDIUM RANGE MODEL
SOLUTIONS CONTINUE TO STRUGGLE IN THEIR HANDLING OF ADDITIONAL SHORT
WAVE ENERGY EJECTING OUT OF THE MEAN UPPER TROUGH OVER THE
NORTHWESTERN US LATE IN THE WEEK. LARGE SPREAD AMONG ENSEMBLE
MEMBERS AND POOR RUN TO RUN CONTINUITY LEADS TO A GREATER DEAL OF
UNCERTAINTY TOWARD THE END OF THE LONG TERM. AT THIS TIME...PLAN TO
MAINTAIN THE CHANCE OF PRECIP LATE IN THE WEEK WITH A WARMING TREND
FROM THE COOL MID WEEK TEMPS.

&&

.MARINE...

SMALL CRAFT ADVISORIES WILL BE CONTINUED UNTIL MONDAY NIGHT AS A
DEVELOPED SOUTHWESTERLY FLOW REGIME REMAINS IN PLACE. THE MIXED
LOWER LEVEL ENVIRONMENT WILL ALLOW FOR THE STRONG WINDS TO PUSH OFF
OF LAND AND OUT INTO THE WATERS. SCATTERED SHOWERS/THUNDERSTORMS
WILL BE PREVALENT ACROSS THE AREA THIS WEEKEND AS A STALLING
BOUNDARY REMAIN IN VICINITY OF LOWER MICHIGAN.

&&

.PREV DISCUSSION...ISSUED 155 PM EDT SAT APR 25 2009

AVIATION...

A FAST MOVING BOW ECHO COMPLEX IS ROCKETING THROUGH THE AREA AT
TAF ISSUANCE TIME. THERE HAVE BEEN A FEW REPORTS OF WIND GUSTS IN
EXCESS OF 50 KNOTS. HAVE INCLUDED THE SEVERE WIND GUSTS IN A TEMPO
GROUPING FOR KDET/KPTK/KFNT...BUT LEFT OUT THE SEVERE GUST
MENTION OUT AT KDTW AS THE STRONGEST CONVECTION WILL PASS TO THE
NORTH OF THE SITE. EXPECTATIONS ARE FOR A CONTINUED CHANCE OF
CONVECTION THROUGHOUT THE AFTERNOON AND NIGHT AS A COLD FRONT
STALLS ACROSS THE CWA. IFR CONDITIONS AND NORTHEASTERLY SURFACE
WINDS WILL DEVELOP BEHIND THIS FRONT LATER TONIGHT. PRECIPITATION
WILL CHANGE OVER TO SHOWERS TOWARDS MORNING BEFORE FRONT LIFTS
NORTHWARD.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 6 AM TUESDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL 6 AM TUESDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL 6 AM TUESDAY.

&&

SHORT TERM...CB
LONG TERM....SC
MARINE.......CB
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 25, 4:43 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
443 PM EDT SAT APR 25 2009

MIZ047>049-262045-
MIDLAND-BAY-HURON-
443 PM EDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

OCCASIONAL THUNDERSTORMS WILL PERSIST THROUGH THE NIGHT.
ADDITIONAL SEVERE WEATHER IS NOT EXPECTED. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND HEAVY
RAINFALL AS THEY MOVE NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY ON SUNDAY AS A WARM FRONT LIFTS NORTH
ACROSS THE REGION. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER
WITH THESE STORMS.

A CHANCE OF THUNDERSTORMS WILL RETURN LATE MONDAY INTO TUESDAY
MORNING AS A COLD FRONT MOVES THROUGH THE REGION. AFTER A BREAK ON
WEDNESDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ADDITIONAL SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

MIZ053>055-060>063-068>070-075-076-082-083-262045-
SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
443 PM EDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM 182 IS IN EFFECT UNTIL 10 PM. PLEASE REFER TO
THE WATCH COUNTY NOTIFICATION /WCNDTX/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY ON SUNDAY AS A WARM FRONT LIFTS NORTH
ACROSS THE REGION. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER
WITH THESE STORMS.

A CHANCE OF THUNDERSTORMS WILL RETURN LATE MONDAY INTO TUESDAY
MORNING AS A COLD FRONT MOVES THROUGH THE REGION. AFTER A BREAK ON
WEDNESDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS ALREADY OCCURRED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-262045-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
443 PM EDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM 182 IS IN EFFECT UNTIL 10 PM. PLEASE REFER TO
THE WATCH COUNTY NOTIFICATION /WCNDTX/ FOR MORE DETAILS.

SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT. PLEASE REFER TO THE
LATEST MARINE FORECASTS FOR DETAILS /GLFSC/ AND /NSHDTX/.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY ON SUNDAY AS A WARM FRONT LIFTS NORTH
ACROSS THE REGION. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER
WITH THESE STORMS.

A CHANCE OF THUNDERSTORMS WILL RETURN LATE MONDAY INTO TUESDAY
MORNING AS A COLD FRONT MOVES THROUGH THE REGION. AFTER A BREAK ON
WEDNESDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND
FRIDAY.

SMALL CRAFT ADVISORIES WILL ALSO REMAIN IN EFFECT THROUGH MONDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS ALREADY OCCURRED.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Apr 25, 4:18 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
418 PM EDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND GST     PORT HURON              42.99N 82.43W
04/25/2009  M68 MPH          ST. CLAIR          MI   BROADCAST MEDIA

            PORT HURON HERALD REPORTED

&&

ADODSON
Local storm report, Apr 25, 4:45 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 PM EDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND GST     5 NW CHELSEA            42.37N 84.09W
04/25/2009  E58.00 MPH       WASHTENAW          MI   TRAINED SPOTTER

0136 PM     TSTM WND GST     HOWELL                  42.61N 83.94W
04/25/2009  M56.00 MPH       LIVINGSTON         MI   AWOS

0138 PM     TSTM WND GST     7 SSW OWOSSO            42.90N 84.23W
04/25/2009  E60.00 MPH       SHIAWASSEE         MI   EMERGENCY MNGR

            TOWN OF BREWER

0150 PM     TSTM WND DMG     HOWELL                  42.61N 83.94W
04/25/2009                   LIVINGSTON         MI   TRAINED SPOTTER

            8-10 INCH LIMBS/TREE AND POWERLINES DOWN.

0157 PM     TSTM WND GST     1 S WHITE LAKE          42.64N 83.50W
04/25/2009  E60.00 MPH       OAKLAND            MI   TRAINED SPOTTER

            4 INCH BRANCHES DOWN ALL OVER

0157 PM     TSTM WND GST     WHITE LAKE              42.65N 83.50W
04/25/2009  M63.00 MPH       OAKLAND            MI   NWS EMPLOYEE

            NWS DTX

0200 PM     TSTM WND GST     HIGHLAND                42.64N 83.62W
04/25/2009  E60.00 MPH       OAKLAND            MI   TRAINED SPOTTER

0202 PM     TSTM WND GST     PONTIAC                 42.65N 83.29W
04/25/2009  M68.00 MPH       OAKLAND            MI   ASOS

0203 PM     TSTM WND GST     COMMERCE                42.59N 83.49W
04/25/2009  E70.00 MPH       OAKLAND            MI   TRAINED SPOTTER

            5 INCH BRANCHES DOWN

0207 PM     TSTM WND DMG     COMMERCE                42.59N 83.49W
04/25/2009                   OAKLAND            MI   TRAINED SPOTTER

            GLENGARY AND WIXOM RD 8-10 INCH BRANCHES DOWNED

0210 PM     TSTM WND GST     LAKE ORION              42.78N 83.24W
04/25/2009  E65.00 MPH       OAKLAND            MI   TRAINED SPOTTER

            3 INCH DIAMETER LIMBS AND SOME TREES DOWNED

0210 PM     TSTM WND DMG     CLARKSTON               42.74N 83.42W
04/25/2009                   OAKLAND            MI   TRAINED SPOTTER

            4 INCH STEEL FLAG POLE SNAPPED. POWER OUT AT CLINTONVILLE
            RD/MAYBEE RD

0210 PM     TSTM WND GST     WATERFORD               42.66N 83.39W
04/25/2009  E65.00 MPH       OAKLAND            MI   TRAINED SPOTTER

            WATERFORD AND SASHABAW SOME TREES DOWN

0212 PM     TSTM WND GST     LAKE ORION              42.78N 83.24W
04/25/2009  E60.00 MPH       OAKLAND            MI   TRAINED SPOTTER

0215 PM     TSTM WND GST     DRYDEN                  42.95N 83.12W
04/25/2009  E57.00 MPH       LAPEER             MI   TRAINED SPOTTER

            DRYDEN RD AND ROCHERSTER RD

0225 PM     TSTM WND GST     SHELBY TOWNSHIP         42.67N 83.03W
04/25/2009  M70.00 MPH       MACOMB             MI   TRAINED SPOTTER

            TREE BRANCHES DOWNED

0225 PM     TSTM WND DMG     2 N ATTICA              43.06N 83.16W
04/25/2009                   LAPEER             MI   TRAINED SPOTTER

            LARGE TREE DOWN AND LYING ACROSS LAKE PLEASANT ROAD.

0230 PM     TSTM WND GST     ARMADA                  42.84N 82.88W
04/25/2009  E70.00 MPH       MACOMB             MI   TRAINED SPOTTER

            SEVERAL TREES DOWN

0230 PM     TSTM WND DMG     ROCHESTER HILLS         42.67N 83.16W
04/25/2009                   OAKLAND            MI   TRAINED SPOTTER

            TWO 25 FOOT TREES DOWN

0230 PM     TSTM WND GST     7 S YALE                43.03N 82.80W
04/25/2009  E75.00 MPH       ST. CLAIR          MI   TRAINED SPOTTER

            NUMEROUS LARGE TREES DOWNED AND SHINGLES BLOWN OFF ROOF

0245 PM     TSTM WND DMG     LEXINGTON               43.27N 82.53W
04/25/2009                   SANILAC            MI   TRAINED SPOTTER

            NUMEROUS TREES AND POWERLINES DOWN IN THE AREA.

0245 PM     TSTM WND GST     7 W PORT HURON          42.99N 82.57W
04/25/2009  M60.00 MPH       ST. CLAIR          MI   TRAINED SPOTTER

0250 PM     TSTM WND GST     PORT HURON              42.99N 82.43W
04/25/2009  M68.00 MPH       ST. CLAIR          MI   BROADCAST MEDIA

            PORT HURON HERALD REPORTED

&&

MR
Special weather statement, Apr 25, 4:56 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
456 PM EDT SAT APR 25 2009

MIZ068-069-075-076-082-083-252230-
LENAWEE-LIVINGSTON-MONROE-OAKLAND-WASHTENAW-WAYNE-
456 PM EDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
40 MILES WEST OF FOWLERVILLE TO 61 MILES WEST OF ADRIAN...MOVING EAST
AT 50 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  FOWLERVILLE BY 540 PM EDT...
  GREGORY AND CEMENT CITY BY 545 PM EDT...
  OAK GROVE AND COHOCTAH BY 550 PM EDT...
  PINCKNEY AND ONSTED BY 555 PM EDT...
  MANCHESTER AND HARTLAND BY 600 PM EDT...
  HAMBURG AND DEXTER BY 605 PM EDT...
  WHITMORE LAKE AND TECUMSEH BY 610 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

SC
Local storm report, Apr 25, 5:05 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
505 PM EDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     WASHINGTON              42.72N 83.04W
04/25/2009                   MACOMB             MI   TRAINED SPOTTER

            9-10 INCH DIAMETER TREES DOWN

&&

ADODSON
Local storm report, Apr 25, 5:21 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
521 PM EDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     ALMONT                  42.92N 83.04W
04/25/2009                   LAPEER             MI   TRAINED SPOTTER

            TREES 14 INCH DIAMETER DOWN ON CAR AT HOLLOW CORNERS RD

0215 PM     TSTM WND DMG     DRYDEN                  42.95N 83.12W
04/25/2009                   LAPEER             MI   TRAINED SPOTTER

            SEVERAL TREES AND WIRES DOWN

&&

WDEEDLER
Special weather statement, Apr 25, 5:43 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
543 PM EDT SAT APR 25 2009

MIZ055-061>063-069-070-076-252315-
GENESEE-LAPEER-MACOMB-OAKLAND-SANILAC-ST. CLAIR-WAYNE-
543 PM EDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF
FENTON TO 46 MILES WEST OF CANTON...MOVING EAST AT 45 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  SWARTZ CREEK BY 610 PM EDT...
  FLINT AND FENTON BY 620 PM EDT...
  BURTON AND SOUTH LYON BY 625 PM EDT...
  DAVISON AND GOODRICH BY 630 PM EDT...
  ORTONVILLE AND NOVI BY 635 PM EDT...
  ROMULUS AND WEST BLOOMFIELD BY 640 PM EDT...
  LAPEER AND TAYLOR BY 645 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

SC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:03 PM EDTSpecial Marine WarningDTX103 min
Apr 25, 1:15 PM EDTSevere Thunderstorm WarningDTXLenawee, Livingston, Washtenaw60 min
Apr 25, 1:37 PM EDTSevere Thunderstorm WarningDTXOakland, Washtenaw, Wayne53 min
Apr 25, 1:42 PM EDTSevere Thunderstorm WarningDTXGenesee, Shiawassee50 min
Apr 25, 2:04 PM EDTSevere Thunderstorm WarningDTXLapeer, Macomb56 min
Apr 25, 2:21 PM EDTSevere Thunderstorm WarningDTXSaint Clair54 min
Apr 25, 2:23 PM EDTSpecial Marine WarningDTX58 min
Apr 25, 2:28 PM EDTSevere Thunderstorm WarningDTXSanilac47 min
Apr 25, 2:57 PM EDTSevere Thunderstorm WarningDTXMidland, Saginaw28 min
Apr 25, 5:27 PM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee, Washtenaw93 min
Apr 25, 6:21 PM EDTSevere Thunderstorm WarningDTXWayne71 min
Apr 25, 6:22 PM EDTSpecial Marine WarningDTX85 min
Apr 25, 7:04 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair41 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.